Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 1:40 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 1:40 PM EDT (17:40 UTC)
- Expired
- Jun 22, 2008, 2:06 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 221740 SVRALY CTC005-221830- /O.NEW.KALY.SV.W.0087.080622T1740Z-080622T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 140 PM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... * UNTIL 230 PM EDT * AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALLS VILLAGE...OR 14 MILES NORTHWEST OF TORRINGTON...AND MOVING NORTHEAST AT 27 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANAAN AND EDDY FIELD BY 150 PM EDT... NORFOLK BY 155 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4204 7348 4203 7306 4179 7331 4183 7350 TIME...MOT...LOC 1740Z 208DEG 24KT 4196 7335 $$ BGM
2 follow-up statements
000 WWUS51 KALY 221753 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT SUN JUN 22 2008 CTC005-221830- /O.CON.KALY.SV.W.0087.000000T0000Z-080622T1830Z/ LITCHFIELD CT- 153 PM EDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTHWESTERN LITCHFIELD COUNTY... AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCE FIELD...OR 13 MILES SOUTH OF GREAT BARRINGTON...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF NORTH COLEBROOK BY 200 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4204 7348 4203 7306 4194 7316 4194 7348 TIME...MOT...LOC 1753Z 208DEG 24KT 4204 7329 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY BGM
000 WWUS51 KALY 221806 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT SUN JUN 22 2008 CTC005-221815- /O.CAN.KALY.SV.W.0087.000000T0000Z-080622T1830Z/ LITCHFIELD CT- 205 PM EDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LITCHFIELD COUNTY IS CANCELLED... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. LAT...LON 4204 7348 4203 7306 4194 7316 4194 7348 TIME...MOT...LOC 1805Z 208DEG 24KT 4211 7324 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY BGM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:54 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 22, 12:54 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1254 PM EDT SUN JUN 22 2008 .SYNOPSIS... SEVERAL DISTURBANCES IN ADVANCE OF AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO AND THE GREAT LAKES REGION WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE. THE OCCLUDED FRONT TO THE SYSTEM WILL MOVE EAST OF THE REGION MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TO BETTER ASCERTAIN THE ATMOSPHERE THIS AFTERNOON...AFTER THE INITIAL ROUND OF CONVECTION...WE WILL LAUNCH AN 18Z SOUNDING. IMPRESSIONS THUS FAR HAVE BEEN IMPRESSIVE WITH LIGHTNING ACTIVITY AND EVEN ENOUGH SHEAR FOR A MESO ACROSS ULSTER COUNTY WHERE A POTENTIAL WET MICROBURST MAY HAVE OCCURRED. WATER VAPOR LOOP IS LESS THAN CLEAR WITH SEVERAL SHORT WAVES EMBEDDED WITHIN THE CYCLONIC FLOW AND ROTATING NORTHEAST. 100MB MLCAPES HAVE RISEN TO BETWEEN 500-1000 J/KG WITH MID LEVEL LAPSE RATES ONLY NEAR 6 C/KM. SEVERAL BREAKS IN THE OVERCAST ARE OCCURRING UPSTREAM WITH SB-LI/S PER MSAS DROPPING BACK INTO -1C TO -3C. SO NOT COMPLETELY DONE WITH SEVERE POTENTIAL AND WILL CONTINUE TO MONITOR TRENDS AND CLOSE COLLABORATION WITH NEIGHBORING OFFICES AND SPC. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SUNDAY NIGHT...ANY SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DECREASE IN THE EARLY EVENING WITH SOME PATCHY FOG FORMING...AS THE SKIES WILL LIKELY BECOME PARTLY CLOUDY. A MID AND UPPER JET MAX BEGINS TO INCH CLOSE TO THE FCST AREA FROM THE SOUTH AND WEST TOWARDS 1200 UTC...AND THIS MAY ACTUALLY INCREASE THE CHANCES FOR SVR WEATHER FROM THE CAPITAL DISTRICT...SRN VT...AND THE CATSKILLS SOUTHWARD FOR MONDAY. SPC DAY 2 LOOKS ACTUALLY PRETTY GOOD. MONDAY...THE SHORT TERM MODEL GUIDANCE INDICATES THE OCCLUDED FRONT ASSOCIATED WITH THE POSITIVELY TILTED UPPER LEVEL TROUGH UPSTREAM MAY TRIGGER ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE WITH EVEN SOME DECENT SOLAR HEATING DURING THE MORNING THAT A CLUSTER/LINE OF SEVERE THUNDERSTORMS MAY OCCUR. AN 250 HPA JET STREAK OF 90-100 KTS WILL BE OVER CNTRL-ERN PA...ERN NY...AND WRN NEW ENGLAND. THE DEEP SHEAR LOOKS BETTER WITH AROUND 50 KTS POTENTIALLY REALIZING SURFACE BASED INSTABILITY OF 1000-2000 J/KG...SO LARGE HAIL AND BOWING SEGMENTS ALONG A LINE MAY BE POSSIBLE. WE WILL CONTINUE TO MENTION THE SEVERE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. MONDAY NIGHT...THE OCCLUDED BOUNDARY SHOULD MAKE STEADY PROGRESS ACROSS ERN NY WITH SHOWERS AND THUNDERSTORMS TAPERING AROUND MIDNIGHT. WE TENDED TO LOWER THE POPS TO SLIGHT CHANCE VALUES AFTER 0400 UTC TUE. SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE MIDWEST TUESDAY MORNING...THE UPPER TROUGH AXIS STILL WILL LINGER OVER ERN NY/WRN NEW ENGLAND ON TUE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER TROUGH AXIS FINALLY MOVES OFF TO THE EAST TUESDAY EVENING. WILL HAVE LINGERING THREAT FOR CONVECTIVE TUESDAY. FLOW BECOMES FLATTENED ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR MID WEEK WITH HIGHER PRESSURE BUILDING IN AT THE SURFACE. IMPULSES WILL MOVE THROUGH QUICK FLOW WITH THE SURFACE RIDGE GETTING SUPPRESSED. THE NEXT MAIN SHORT WAVE MOVES ACROSS WESTERN CANADA WITH A TROUGH DIGGING ACROSS THE GREAT LAKES REGION NEXT WEEKEND AND A RIDGE BUILDING OVER THE PLAINS. THE MODELS DIFFER WITH HOW AMPLIFIED THE PATTERN WILL GET. THE ECMWF IS THE MOST ROBUST. GENERALLY...FINALLY LOOKING AT DRY WEATHER FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR LATE IN THE WEEK INTO NEXT WEEKEND. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A SFC TROUGH ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE NRN GREAT LAKES REGION WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO ERN NY AND WRN NEW ENGLAND PRIMARILY BETWEEN 1200 UTC SUN TO 0000 UTC MON. MULTICELLULAR CONVECTION WILL EVOLVE INTO A SLOW MOVING LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IN THE LATE MORNING INTO THE EARLY PM. WE ADDED A TEMPO FOR A TSRA AT KALB AND KGFL BTWN 12-14 UTC BASED ON THE RADAR TRENDS. WE INCLUDED A VCTS AT KPOU AROUND 1400 UTC. WE STILL INCLUDED CB/S FOR NOW UNTIL THE CONVECTIVE DETAILS BECOME MORE CLEARER OVER THE NEXT 3 TO 6 HOURS FOR THE AFTERNOON TIME FRAME. THERE IS A GOOD BET FOR MVFR VSBYS AT ALL THE TAF SITES PRIOR TO AND SHORTLY AFTER 1800 UTC IN THE SHOWERY ACTIVITY. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER 0000 UTC MON. THE WINDS WILL GENERALLY BE S/SE AT 5-10 KTS AFTER 1200 UTC...WITH A FEW GUSTS CLOSE TO 20 KTS AT KALB. THE WINDS WILL RELAX AFTER 0000 UTC AND WILL BECOME LIGHT TO CALM AT 5 KTS OR LESS. SOME MVFR/IFR RADIATIONAL MIST/FOG IS POSSIBLE AT ALL SITES DEPENDING ON THE AMOUNT OF CLEARING IN THE WAKE OF THE SFC TROUGH. OUTLOOK... MON...VFR/MVFR...CHC OF SHRA/TSTMS. TUE...VFR...CHC OF PM -SHRA/TSTMS. WED...VFR...NO SIG WX. THU...VFR...CHC -SHRA/TSTMS. && .FIRE WEATHER... SEVERAL DISTURBANCES ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MONDAY. AN OCCLUDED FRONT WILL CLEAR MOST OF THE REGION MONDAY NIGHT INTO TUESDAY. WET FLAG CONDITIONS ARE LIKELY THIS AFTERNOON. RH VALUES WILL ONLY FALL TO 60 TO 75 PERCENT TODAY...AND THEN RECOVER TO 85 TO 100 PERCENT SUNDAY NIGHT. RH VALUES WILL FALL TO 50 TO 70 PERCENT MONDAY AFTERNOON. SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND VARIABLE SUNDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH WILL OCCUR ON MONDAY. GUSTY WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS. && .HYDROLOGY... THE NEXT FEW DAYS WILL FEATURE PERIODS OF SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES WILL RISE TO ABOUT 150% OF NORMAL IN SOME LOCATIONS. HEAVY DOWNPOURS FROM THUNDERSTORMS ARE LIKELY WITH ONE TO TWO INCHES OCCURRING IN SOME LOCATIONS. OVERALL...MAIN STEM RIVERS WILL NOT HAVE SIGNIFICANT RISES. HOWEVER...SOME SMALL CREEKS AND STREAMS MAY REACH BANKFULL IN PERSISTENT OR HEAVY RAINFALL TODAY AND TOMORROW. SOME RURAL/URBAN AND SMALL STREAM ADVISORIES MAY BE NECESSARY...BUT FLOODING IS NOT EXPECTED. A DRIER AIR MASS WILL BUILD IN BY MID WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...BGM WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 22, 4:26 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 426 AM EDT SUN JUN 22 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 426 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30 MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN WITH ANY SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. TAW FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 22, 10:50 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1050 AM EDT SUN JUN 22 2008 NYZ084-VTZ013-221515- BENNINGTON VT-SOUTHERN WASHINGTON NY- 1050 AM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN BENNINGTON AND WASHINGTON COUNTIES... AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ARLINGTON...OR ABOUT OVER ARLINGTON...AND MOVING NORTHEAST AT 27 MPH. THE THUNDERSTORM WILL BE NEAR... MANCHESTER BY 1105 AM EDT MANCHESTER CENTER BY 1110 AM EDT DORSET BY 1115 AM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. KGS
Local storm report, Jun 22, 11:05 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1105 AM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG WAWARSING 41.76N 74.36W
06/22/2008 ULSTER NY EMERGENCY MNGR
MULTIPLE TREES AND WIRES DOWN
&&
SDIRIENZSpecial weather statement, Jun 22, 11:11 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1111 AM EDT SUN JUN 22 2008 NYZ053-054-084-221600- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN WASHINGTON NY- 1111 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS IN RENSSELAER AND WASHINGTON COUNTIES... AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GREENWICH TO HOOSICK FALLS TO AVERILL PARK...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF MECHANICVILLE TO HOOSICK FALLS TO 8 MILES SOUTHEAST OF TROY...AND MOVING NORTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... GRAFTON...CAMBRIDGE AND BERLIN BY 1125 AM HOOSICK FALLS BY 1130 AM SALEM BY 1135 AM SEEK SHELTER UNTIL THE STORMS HAVE PASSED.
Special weather statement, Jun 22, 11:29 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1129 AM EDT SUN JUN 22 2008 VTZ013>015-221630- BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT- 1129 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES... AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARLINGTON TO BENNINGTON...AND MOVING NORTHEAST AT 19 MPH. THUNDERSTORMS WILL BE NEAR... MANCHESTER BY 1140 AM EDT MANCHESTER CENTER AND 8 MILES SOUTHEAST OF DORSET BY 1145 AM EDT MANCHESTER CENTER BY 1150 AM EDT STRATTON BY 1215 PM EDT LONDONDERRY BY 1225 PM EDT WEST WARDSBORO BY 1230 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. KGS
Special weather statement, Jun 22, 12:18 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1218 PM EDT SUN JUN 22 2008 NYZ053-054-084-221700- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN WASHINGTON NY- 1218 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN RENSSELAER AND WASHINGTON COUNTIES... AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF GREENWICH...OR ABOUT OVER MECHANICVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... GREENWICH AND CAMBRIDGE BY 1250 PM EDT IN ADDITION TO HAIL AND STRONG WIND HAZARDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 1:29 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT SUN JUN 22 2008 CTZ001-221815- NORTHERN LITCHFIELD CT- 129 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 14 MILES WEST OF TORRINGTON...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... FALLS VILLAGE BY 150 PM EDT NORFOLK...CANAAN AND EDDY FIELD BY 205 PM EDT NORFOLK BY 210 PM EDT IN ADDITION TO HEAVY RAIN...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.